Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 76, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 23, 2020, 8:42 AM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2020, 8:42 AM EDT (12:42 UTC)
- Expired
- Jul 23, 2020, 9:15 AM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 130 km from the middle of the area, began a volume at 12:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
592
WUUS52 KMFL 231242
SVRMFL
FLC099-231315-
/O.NEW.KMFL.SV.W.0076.200723T1242Z-200723T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
842 AM EDT Thu Jul 23 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Palm Beach County in southeastern Florida...
* Until 915 AM EDT.
* At 842 AM EDT, a severe thunderstorm was located over Lion Country
Safari Park, or 9 miles west of Wellington, moving northwest at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wellington, Belle Glade, Pahokee, Canal Point and Royal Palm Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2671 8019 2654 8041 2677 8075 2696 8061
2696 8049
TIME...MOT...LOC 1242Z 129DEG 28KT 2671 8040
HAIL...<.75IN
WIND...60MPH
$$
CWC1 follow-up statement
001
WWUS52 KMFL 231308
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
908 AM EDT Thu Jul 23 2020
FLC099-231318-
/O.EXP.KMFL.SV.W.0076.000000T0000Z-200723T1315Z/
Palm Beach FL-
908 AM EDT Thu Jul 23 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PALM BEACH COUNTY
WILL EXPIRE AT 915 AM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 2671 8019 2654 8041 2677 8075 2696 8061
2696 8049
TIME...MOT...LOC 1308Z 129DEG 28KT 2683 8056
$$
CWCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 7:38 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 23, 7:38 AM EDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Miami FL 738 AM EDT Thu Jul 23 2020 .Aviation... East to southeasterly flow will increase across the region as the morning progresses. Scattered showers and thunderstorms in the Atlantic will continue to move westward throughout the morning. More shower and thunderstorm development will occur as the day progresses. There could be periods of MVFR or even IFR in and around any shower or thunderstorm. Shower and thunderstorm activity will be slow to diminish this evening. && .Prev Discussion... /issued 404 AM EDT Thu Jul 23 2020/ ..Tropical Depression 8 Continues to Move Away From The Region... Short Term (Now through Friday)... A quiet night overall across the region tonight, especially compared to the last few nights. This will likely change through the morning hours. Southeasterly or easterly flow will continue to usher in rich tropical moisture from the Caribbean. Bands of showers and possibly thunderstorms should develop through the morning hours, especially across southwest Florida and adjacent Gulf waters. The GFS does have a decent QPF signal across the eastern metro. With the low Flash Flood Guidance with recent heavy rainfall, WPC added a marginal risk of excessive rainfall basically across the southern metro areas (both Atlantic and Gulf). GOES derived PWAT values range from 2-2.4" right now, which will be enough to create some hydro concerns...especially if banding takes place on the far eastern periphery of Tropical Depression eight. As the aforementioned tropical depression continues to move west toward the western Gulf, surface flow will begin to turn more easterly with time. This will do very little in terms of the sensible weather. A continuation of periodic showers and storms today will evolve to a more diurnally driven convective regime where the best potential across the region will again be during peak heating. Long Term... Friday Night through Sunday... Zonally elongated subtropical ridging will prevail along 30 degrees North as a tropical wave advances through the Caribbean Sea. A weakness appears to develop in the mid to upper levels over the weekend in the Florida/Bahamas vicinity as a vorticity maxima tracks poleward through the region. Deep easterlies should generally prevail otherwise with rich moisture (characterized by precipitable water values of 1.75 inches or greater) in place locally. Given the presence of the upper level impulse, tropical wave to our south, and plentiful moisture above average rainfall chances should prevail. The largely east to southeast steering flow should focus convective coverage initially over the Atlantic waters and east coast during the overnight/morning hours, with this focus shifting toward inland and Gulf Coast areas during the afternoon and evening. Somewhat more robust convection is possible during this period owing to cooling temperatures aloft associated with the upper wave. Strong downburst wind gusts and localized heavy rainfall appear to be the primary weather related hazards during this period. Seasonal temperatures are anticipated. Monday through Thursday... Stout mid to upper tropospheric ridging will remain centered to our northeast as Tropical Cyclone Gonzalo enters the eastern Caribbean Sea early in the week. Some drying aloft is noted through mid week, possibly reducing shower and thunderstorm coverage somewhat. The easterly wind regime will continue with the better afternoon storm chances again residing along the interior and Gulf Coast regions. Uncertainty in rain chances increases by late week depending upon the location and intensity of Gonzalo (or its remnants). Won't stray from the consensus blended PoPs at this point, but later adjustments are possible once the extended forecast picture becomes clearer. Marine... Moderate winds and seas will be possible with gradual improving conditions as Tropical Depression 8 continues to move west away from the Florida Peninsula. Easterly flow is expected to prevail through the upcoming weekend and perhaps beyond. All in all favorable boating conditions expected this weekend, however, there will continue to be storm chances. Within these storms expect higher winds and seas along with cloud-to-water lightning and possible waterspouts. Aviation (06z TAFS)... Convection early on diminished largely across the region. A few rogue T'storms here are there will be possible. Convection should begin to develop once again later this morning, especially for the southern/western most terminals. Went with PROB and TEMPOs respectively for these sites. Moderate easterly flow should continue through this TAF cycle with gusty and variable winds possible in thunderstorms. Beach Forecast... Moderate easterly flow will continue to keep rip current potential elevated through the end of the week for the Atlantic Beaches. && .Preliminary Point Temps/PoPs... West Palm Beach 87 77 88 77 / 50 30 40 20 Fort Lauderdale 86 79 88 79 / 50 30 40 30 Miami 86 77 88 79 / 50 30 50 30 Naples 87 74 91 75 / 70 50 80 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...55/CWC
Hazardous weather outlook, Jul 23, 4:27 AM EDT, 4 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 427 AM EDT Thu Jul 23 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 232030- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 427 AM EDT Thu Jul 23 2020 ...T'storms May Produce Heavy Rainfall & Gusty Winds Today... ...Moderate Risk of Rip Currents for All Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: A few strong thunderstorms are possible across South Florida and adjacent coastal waters. The main hazards will be lightning, gusty winds, and funnel clouds. Wind: Wind gusts over the maritime areas of South Florida may see gusts exceed 34 kts with the stronger showers and thunderstorms. For South Florida the strongest activity could also produce 45 to 55 mph wind gusts. Torrential Rainfall: Urban flooding will be possible today for most of the metro areas of South Florida and Southwest Florida, with roadways in low laying or poor drainage areas the most likely to experience issues. Waterspouts: Waterspouts are possible with any shower or storm over South Florida waters. Rip Currents: There is a Moderate risk of rip currents for all Atlantic beaches. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The chances of showers and thunderstorms will continue through the weekend as tropical moisture continues to stream across the region. Thunderstorms may bring lightning, gusty wind, and heavy downpours. Urban street flooding may also be a concern locally. The enhanced risk of rip currents may continue into the weekend as a moderate easterly flow continues. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service forecast office in Miami. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 23, 7:50 AM EDT, 52 minutes before
Special Weather Statement
National Weather Service Miami FL
750 AM EDT Thu Jul 23 2020
FLZ067-231230-
Inland Palm Beach County FL-
750 AM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 830 AM EDT...
* At 750 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lion Country Safari Park, or 11
miles northwest of Wellington, moving northwest at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Pahokee, Canal Point, Lion Country Safari Park, Fremd
Village-Padgett Island and The Acreage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
&&
LAT...LON 2702 8063 2696 8061 2696 8044 2690 8026
2662 8036 2678 8079 2687 8075 2691 8070
2698 8069 2702 8065
TIME...MOT...LOC 1150Z 115DEG 19KT 2677 8041
CWCSpecial weather statement, Jul 23, 8:30 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
830 AM EDT Thu Jul 23 2020
FLZ067-068-231315-
Inland Palm Beach County FL-Metro Palm Beach County FL-
830 AM EDT Thu Jul 23 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
915 AM EDT...
* At 830 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lion Country Safari Park, or
near Wellington, moving northwest at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Belle Glade,
Pahokee, South Bay, Canal Point, Royal Palm Beach, Loxahatchee
Groves, Lion Country Safari Park, The Acreage, Fremd
Village-Padgett Island, Belle Glade Camp and Loxahatchee NWR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2649 8033 2671 8079 2696 8061 2696 8052
2678 8014
TIME...MOT...LOC 1230Z 121DEG 23KT 2666 8034
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 22, 11:26 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jul 23, 7:50 AM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jul 23, 8:30 AM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jul 23, 9:07 AM EDT | Special Marine Warning | MFL | 68 min | |
| Jul 23, 9:27 AM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jul 23, 9:34 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jul 23, 9:57 AM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| Jul 23, 10:51 AM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jul 23, 11:34 AM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jul 23, 11:50 AM EDT | Special Marine Warning | MFL | 85 min | |
| Jul 23, 12:17 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 43 min |
| Jul 23, 12:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 23, 1:13 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| Jul 23, 1:36 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Jul 23, 1:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jul 23, 1:44 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Jul 23, 1:52 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 23, 2:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jul 23, 2:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Jul 23, 2:49 PM EDT | Special Weather Statement | MFL | Monroe | 56 min |
| Jul 23, 3:40 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Jul 23, 3:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 23, 4:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jul 23, 4:38 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Jul 23, 4:43 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jul 23, 5:05 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jul 23, 5:28 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| Jul 23, 7:17 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.